Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 25, NWS Missoula, MT

November 23, 2006Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Nov 23, 2006, 7:02 PM PST for Clearwater County, Idaho County, Idaho. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2006, 7:02 PM PST (03:02 UTC)
Expired
Nov 24, 2006, 10:00 AM PST
In force
15 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 3.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2006-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2006-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 240302
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
802 PM MST THU NOV 23 2006

IDZ007-241600-
/O.NEW.KMSO.WI.Y.0025.061124T0302Z-061124T1800Z/
OROFINO/GRANGEVILLE REGION-
702 PM PST THU NOV 23 2006

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY 
FOR THE GRANGEVILLE AREA...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST FRIDAY. 

CONDITIONS ARE FAVORABLE FOR STRONG DOWNSLOPING WINDS IN THE
GRANGEVILLE AREA AHEAD OF A STRONG WEATHER SYSTEM MOVING INTO THE
NORTHERN ROCKIES REGION. SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50
MPH ARE POSSIBLE TONIGHT INTO FRIDAY MORNING. WINDS WILL DECREASE
BY LATE FRIDAY MORNING AND INTO THE AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KMSO 241205
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
505 AM MST FRI NOV 24 2006

IDZ007-241800-
/O.CON.KMSO.WI.Y.0025.000000T0000Z-061124T1800Z/
OROFINO/GRANGEVILLE REGION-
405 AM PST FRI NOV 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

STRONG SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
CONTINUE THIS MORNING OVER THE CAMAS PRAIRIE AS A SURFACE COLD
FRONT APPROACHES. THESE WINDS WILL MAINLY AFFECT THE GRANGEVILLE
AREA THIS MORNING. WINDS WILL BECOME WEST AND DECREASE BY LATE
THIS MORNING INTO THE AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 241816
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1116 AM MST FRI NOV 24 2006


IDZ007-241930-
/O.EXP.KMSO.WI.Y.0025.000000T0000Z-061124T1800Z/
OROFINO/GRANGEVILLE REGION-
1016 AM PST FRI NOV 24 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 23, 7:02 PM PST, 0 minutes earlier.

Area forecast discussion, Nov 23, 7:02 PM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
802 PM MST THU NOV 23 2006

.UPDATE...NWS RADAR MOSAIC AND SATELLITE IMAGERY INDICATE CLOUDS
AND PRECIPITATION (MOSTLY SNOW) SPREADING ACROSS THE IDAHO
PANHANDLE AND INTO NORTHWEST MONTANA THIS EVENING. MULLAN PASS
(6026 FEET) HAS BEEN REPORT HEAVY SNOW WITH DOT WEB CAMS AT
LOOKOUT PASS LOOKING PRETTY SNOWY ALSO. WINDS IN SOME VALLEY
LOCATIONS HAVE DECREASED...BUT HIGHER ELEVATIONS STILL BLOWING
PRETTY WELL. DID AN EARLIER UPDATE TO INCREASE SOUTH WINDS IN THE
GRANGEVILLE FOR TONIGHT. HOWEVER...LATEST NAM MODEL SUPPORTS
STRONGER WINDS THAT WILL BUMP IT INTO ADVISORY CRITERIA. THUS AN
UPDATE IS PLANNED FOR THIS REASON.

OTHERWISE THE FORECAST IS IN PRETTY GOOD SHAPE.

&&

.AVIATION...SCATTERED SNOW AND RAIN SHOWERS ARE ALREADY STARTING
TO INCREASE ACROSS THE IDAHO PANHANDLE AND NORTHWEST MONTANA THIS
EVENING. THIS INCREASING TREND WILL CONTINUE OVERNIGHT TONIGHT
WITH SOME LIGHT SNOW SPREADING INTO WEST-CENTRAL MONTANA ALSO.
LOWER CEILING AND REDUCED VISIBILITIES IN SNOW WILL BE OBSCURING
MOUNTAINS AND PASSES. THE AIRFIELD MOST IMPACTED BY SNOW WILL BE
GLACIER INTERNATIONAL AIRPORT. PLEASE SEE APPROPRIATE TAFS AND
TWEBS.

&&

.PREV DISCUSSION... /ISSUED 250 PM MST THU NOV 23 2006/

..WINTER WEATHER CONDITIONS ACROSS NORTHWEST MONTANA TONIGHT INTO
FRIDAY MORNING...

..ARCTIC BLAST COMING TO THE NORTHERN ROCKIES SUNDAY...

DISCUSSION...TONIGHT THROUGH FRIDAY...A VERY ACTIVE WEATHER PATTERN
CONTINUES ACROSS THE NORTHERN ROCKIES. UNSTABLE CONDITIONS THIS
AFTERNOON HAVE ALLOWED SNOW SHOWERS TO DEVELOP. BANDING IS NOT
EXPECTED AS THE INSTABILITY IS THROUGH A FAIRLY DEEP LAYER OF THE
ATMOSPHERE. GUSTY WINDS ALOFT HAVE ALSO MIXED DOWN IN THIS
UNSTABLE ENVIRONMENT. LATER THIS EVENING A STRONGER UPPER LEVEL
CIRCULATION IN THE FLOW PATTERN WILL BEGIN TO IMPACT NORTHWEST
MONTANA AND THE NORTHERN CLEARWATER MOUNTAINS OF IDAHO.
SIGNIFICANT PRECIPITATION WILL OCCUR WITH THIS FEATURE INTO
TOMORROW MORNING. THEREFORE HAVE UPGRADED THE WINTER STORM WATCHES
TO WINTER STORM WARNINGS/HEAVY SNOW WARNINGS. 6-12 INCHES OF
ACCUMULATION IN THE MOUNTAINS ALONG WITH 4-8 BELOW 4000 FEET.
GUSTY WEST TO SOUTHWEST WINDS WILL ACCOMPANY THE SNOW OVER MOST OF
THE AREA AS WELL. FOR THE FLATHEAD AND MISSION VALLEYS 2 TO 4
INCHES OF ACCUMULATIONS ARE EXPECTED...THEREFORE HAVE HOISTED A
WINTER WEATHER ADVISORY. BY FRIDAY AFTERNOON THE MID LEVEL COLD
FRONT WILL HAVE STALLED ACROSS CENTRAL IDAHO AND WESTERN MONTANA.
ALLOWING FOR CONTINUED PRECIPITATION THERE...WILL HAVE TO BE
MONITORED FOR A POSSIBLE ADVISORY.

ON FRIDAY NIGHT AND SATURDAY...YET ANOTHER SYSTEM WILL MOVE ACROSS
THE REGION SPREADING HEAVY SNOWFALL TO THE MOUNTAINS AND LIGHT TO
MODERATE ACCUMULATIONS TO THE VALLEYS. GIVEN HIGHLY FAVORABLE
UPPER LEVEL DYNAMICS...AND THE FORMATION OF A SURFACE LOW JUST SE
OF THE MISSOULA VALLEY...THINKING THAT THE SNOWFALL AMOUNTS WILL
BE HEAVIER AND MORE WIDESPREAD THAN THEY WERE WITH THE PREVIOUS
SYSTEM (MENTIONED ABOVE.) IN ADDITION...THE NORMALLY HARD TO HIT VALLEY
LOCATIONS LIKE THE MISSOULA/BITTERROOT VALLEYS AND THE
BUTTE AREA WILL HAVE A GOOD CHANCE AT RECEIVING A FEW INCHES OF
SNOW BY SATURDAY EVENING.

COLD AIR FROM THE PACIFIC NORTHWEST WILL MOVE INTO NORTH CENTRAL
IDAHO AND WESTERN MONTANA SATURDAY NIGHT WITH A BITTERLY COLD
ARCTIC AIRMASS OMINOUSLY POISED EAST/NORTHEAST. THINGS GET QUITE
COMPLICATED DURING THE DAY SUNDAY REGARDING THE TIMING OF THE
PLUNGE OF THE BITTERLY COLD ARCTIC AIR MASS AS THE SOUTHERLY FLOW
AHEAD OF A SURFACE LOW FORMING ALONG A STALLED MID- LEVEL COLD
FRONT KEEP THE ARCTIC AIR BANKED UP AGAINST EASTERN SLOPES OF THE
NORTHERN ROCKIES UNTIL SURFACE PRESSURES DROP RAPIDLY TO OUR WEST
DURING THE DAY SUNDAY IN RESPONSE TO THE NEXT PACIFIC TROUGH. BRIEF
PERIODS OF STRONG EAST TO NORTHEAST WINDS ARE POSSIBLE SATURDAY
NIGHT IN THE GLACIER NATIONAL PARK AND NORTHERN BOB MARSHALL
WILDERNESS AREAS BUT THE BULK OF THE COLD AIR WILL REMAIN TO THE
NORTHEAST UNTIL SUNDAY MORNING. AS SURFACE PRESSURES FALL TO OUR
WEST...THE BITTERLY COLD AIR WILL SPILL OVER THE CONTINENTAL
DIVIDE SUNDAY NIGHT. STRONG AND GUSTY EAST TO NORTHEAST WINDS ARE
EXPECTED WITH THE ARCTIC PLUNGE...AND WITH ABUNDANT PACIFIC
MOISTURE STREAMING IN FROM THE PACIFIC...WIDESPREAD MODERATE TO
LOCALLY HEAVY SNOWFALL IS ANTICIPATED IN THE MOUNTAINS AND VALLEYS SUNDAY
NIGHT INTO MONDAY. LOCAL BLIZZARD CONDITIONS SEEM LIKELY GIVEN THE
EXTREME SURFACE PRESSURE GRADIENT...ESPECIALLY ALONG AND JUST WEST
OF THE DIVIDE. THE LATEST ECMWF NUMERICAL PREDICTION MODEL
INDICATING THAT THE UPPER LOW WILL BE FARTHER SOUTH BY MONDAY
NIGHT...ALLOWING FOR COLDEST AIR TO PUSH INTO IDAHO AND LEMHI
COUNTIES. EITHER WAY...ALL GLOBAL MODEL SOLUTIONS POINT TO A NASTY
PERIOD SUNDAY THROUGH WEDNESDAY WITH A DRYING TREND BEGINNING
TUESDAY MORNING.

RIGHT NOW...APPEARS THAT WEDNESDAY MORNING WILL BE THE COLDEST
MORNING IN MOST AREAS...EXCEPT IN THE MISSOULA VALLEY WHERE
LINGERING CLOUDCOVER MAY PROVIDE FOR SOME MINOR INSULATION AGAINST
THE MOST EXTREME TEMPERATURES. HAVE FURTHER CUT THE TEMPERATURES
BY ABOUT 5 TO 10 DEGREES ACROSS THE BOARD (THROUGH THURSDAY.)

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING UNTIL 8 AM MST FRIDAY FOR LOWER CLARK FORK
     REGION-POTOMAC/SEELEY LAKE REGION-WEST GLACIER REGION.

     SNOW ADVISORY UNTIL 8 AM MST FRIDAY FOR FLATHEAD/MISSION VALLEYS.

     HEAVY SNOW WARNING UNTIL 8 AM MST FRIDAY FOR KOOTENAI/CABINET
     REGION.

ID...WIND ADVISORY UNTIL 10 AM PST FRIDAY FOR OROFINO/GRANGEVILLE
     REGION.

     WINTER STORM WARNING UNTIL 7 AM PST FRIDAY FOR NORTHERN
     CLEARWATER MOUNTAINS.

&&

SHORT TERM...MSJ
LONG TERM....CHURCH
AVIATION...MSJ
Hazardous weather outlook, Nov 23, 2:59 PM PST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
359 PM MST THU NOV 23 2006

IDZ005-MTZ001>004-043-241200-
NORTHERN CLEARWATER MOUNTAINS-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-POTOMAC/SEELEY LAKE REGION-
359 PM MST THU NOV 23 2006 /259 PM PST THU NOV 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   HEAVY SNOW WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
     MST FRIDAY FOR KOOTENAI/CABINET REGION
   WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
     PST FRIDAY FOR NORTHERN CLEARWATER MOUNTAINS
   WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
     MST FRIDAY FOR WEST GLACIER REGION...LOWER CLARK FORK
     REGION...POTOMAC/SEELEY LAKE REGION
   SNOW ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
  FRIDAY FOR FLATHEAD/MISSION VALLEYS

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   GTFWSWMSO  /WWUS45 KMSO/

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER IN A SERIES OF STRONG PACIFIC WEATHER SYSTEMS WILL MOVE
ACROSS WESTERN MONTANA TONIGHT THROUGH FRIDAY. WIDESPREAD
MODERATE TO HEAVY SNOW ACCUMULATIONS ARE POSSIBLE THROUGH FRIDAY IN
THE HIGHER TERRAIN. IN ADDITION TO THE SNOWFALL...GUSTY WINDS
WILL CREATE REDUCED VISIBILITIES WHICH WILL IMPACT TRAVEL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTER FRIDAY NIGHT THE WEATHER PATTERN WILL REMAIN ACTIVE.
ANOTHER SYSTEM WILL MOVE THROUGH ON SATURDAY BRINGING MORE HEAVY
SNOWFALL TO THE MOUNTAINS. ON SUNDAY...A FRIGID ARCTIC FRONT WILL
MOVE ACROSS THE AREA...BRINGING THE COLDEST TEMPERATURES OF THE
SEASON SO FAR FOR NEXT WEEK.

PLEASE MONITOR THE LATEST FORECAST FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ006>010-MTZ005>007-241200-
SOUTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION-
LOWER HELLS CANYON/SALMON RIVER REGION-WESTERN LEMHI COUNTY-
EASTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
359 PM MST THU NOV 23 2006 /259 PM PST THU NOV 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER IN A SERIES OF STRONG PACIFIC WEATHER SYSTEMS WILL MOVE
ACROSS WESTERN MONTANA TONIGHT THROUGH FRIDAY. LOCALIZED LIGHT
SNOW ACCUMULATIONS ARE POSSIBLE AS THE SYSTEM PASSES. ROADS MAY
BECOME SNOW COVERED AND SLIPPERY AT TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTER FRIDAY NIGHT THE WEATHER PATTERN WILL REMAIN ACTIVE.
ANOTHER SYSTEM WILL MOVE THROUGH ON SATURDAY BRINGING LOCALIZED LIGHT
SNOWFALL ACCUMULATIONS TO THE AREA. ON SUNDAY...A FRIGID ARCTIC
FRONT WILL MOVE ACROSS THE AREA...BRINGING THE COLDEST
TEMPERATURES OF THE SEASON THUS FAR FOR NEXT WEEK.

PLEASE MONITOR THE LATEST FORECAST FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 10:00 AM PSTHeavy Snow WarningMSOClearwater, Idaho24 hr
Nov 24, 10:00 AM PSTSnow AdvisoryMSOClearwater, Idaho24 hr

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.